I MUST take birth control pills for my acne, but as a side effect I've gained 15 lbs, and i can't seem to lose it. I exercise cardio/pilates everyday and i don't snack after 8pm, also i have a good knowledge of macrobiotics, but nothing seems to work. I have also tried many different types of birth control but they all have the same side effects on me. It's either stop taking birth control and have a bad complexion or take it and be fat. I am so frustrated and I really do not want to starve myself so please ANY advice at all would be very helpful. Thank you.
I've also gained 15lbs since I started to take Yaz.. but it was also because I stopped working out. Just curious, what kind of birth control do you take?
It's called Sprintec. My doctor specially recommended it to me, but it was unsuccessful. I wonder if the birth control shot injections have less of an effect on your body....
i dont know if this will help... but i am on Tri-Sprintec, and i havn't gained any weight because of that. Maybe switching over will help?
Research has proven that weight gain is not a side effect of any oral contraceptive (ie birth control pill taken by mouth), regardless of the brand. Women who gain weight while taking the pill are usually gaining weight for another reason - eating more, drinking more alcohol or decreased activity level. The only contraceptive that has been shown to cause weight gain with extended use is the Depo-Provera shot - I would avoid that if you are trying to avoid weight gain. If you feel that you are dieting and exercising appropriately, maybe you should look into other reasons that may be making it difficult for you to lose weight - underactive thyroid or polycystic ovarian syndrome are some common causes in young women. Good luck.
I just started Tri Sprintec 2 weeks ago and have lost 3 lbs.
Any weight gain after starting pills of more than 5% of body weight may be a signal of a woman's tendency toward insulin resistance or abnormal glucose metabolism. With this amount of weight gain associated with an oral contraceptive, I would suggest you be evaluated for possible insulin resistance. If this condition is present, you will have to adopt a low carbohydrate diet. Simple sugars in any amount and high carbohydrate only snacks or meals will negate all other dieting efforts on a daily basis and frustrate any long term ability at weight control. Using the lowest possible estrogen containing birth control pill should minimize weight gain and swelling from water retention. Current 20 mcgm pills which are the lowest estrogen doses available are: Alesse, Levlite, Loestrin, and Mircette. It may be worth your while to consult with your doctor to see if those with lower estrogen levels will still fight the ance. Hope this helps!
Thank you so much, your reply is extremely helpful.
ask your doc about Alesse. It comes in 21 day and 28 day form. When I was a teenager, my doc put me on it to help with acne and it worked out pretty well. I didn't gain any weight from it either.
The worst weight gain I had was the 3 months I was on the depo-provera shot. I gained 20lbs in those 3 months! And it wasn't from lack of activity because I was a freshman in college living on campus so we walked everywhere to class and I was quite active in my social life as well.
You might also check into Loestrin FE. I never gained weight with it and I was on it for about 2 years, before I had to switch for other reasons.
hi, i started tri sprintec to help with my acne about a year ago and have not gained any weight and it cleared up my face!
Maybe you should look into Yasmin. My doctor put me on it for acne when I was a teenager, and I thought it did a good job. I just started taking it again this month, and I haven't noticed any slowing in my weight loss. And I really really don't recommend depo (ie the shot) It kinda made me psychotic and suicidal... but hopefully that's just me! It takes trial and error to find the right pill for sure!
Yaz did not make me gain any weight..
Yaz did not make me gain any weight..
Another side note, what works for one person may not be good at all for another - I'd advise you talk to your doctor too - and explore the route of non estrogen birth control like mirena iud. But, i would also NOT advise the bc shot - it's in your system and if it doesnt work for you, you can't just pull it out, or take it away. Good luck